Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Mar 12, 2019, 2:40 PM CDT for 17 counties in Texas. It took effect at Mar 13, 2019, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 2:40 PM CDT (19:40 UTC)
- In effect from
- Mar 13, 2019, 10:00 AM CDT
- Expired
- Mar 13, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
764 WWUS74 KSJT 121940 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 240 PM CDT Tue Mar 12 2019 ...DANGEROUS WINDS... .A very well developed and strong storm system will bring a cold front across West Central Texas late tonight and early tomorrow. As this front moves east, dangerous winds will develop, across much of West Central Texas, beginning mid morning tomorrow. Dangerous winds will then continue, across much of West Central Texas, through late Wednesday evening. TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-131500- /O.UPG.KSJT.HW.A.0002.190313T1500Z-190314T0300Z/ /O.NEW.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett- Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, OZONA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 240 PM CDT Tue Mar 12 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... The National Weather Service in San Angelo has issued a High Wind Warning, which is in effect from 10 AM to 10 PM CDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...Wednesday morning through Wednesday evening. * WINDS...From the southwest at 35 to 40 mph, with possible gusts to 60 mph. * Impacts...Very hazardous driving conditions. Possible large tree limbs broken and trees downed. Possible power outages from downed power lines. Lawn furniture, trash containers, and other objects could become airborne hazards. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ073-077-139-131500- /O.NEW.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/ Concho-Schleicher-Coleman- Including the cities of EDEN, ELDORADO, and COLEMAN 240 PM CDT Tue Mar 12 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... The National Weather Service in San Angelo has issued a High Wind Warning, which is in effect from 10 AM to 10 PM CDT Wednesday. * TIMING...Wednesday morning through Wednesday evening. * WINDS...From the southwest at 35 to 40 mph, with possible gusts to 60 mph. * IMPACTS...Very hazardous driving conditions. Possible large tree limbs broken and trees downed. Possible power outages from downed power lines. Lawn furniture, trash containers, and other objects could become airborne hazards. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
695 WWUS74 KSJT 130843 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 343 AM CDT Wed Mar 13 2019 ...VERY STRONG WINDS TODAY... .A cold front will move through area this morning. As this front moves east, very strong winds winds will develop across much of West Central Texas, beginning mid morning. Very strong winds will then continue, across much of West Central Texas, through late this evening. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 131645- /O.CON.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, and COLEMAN 343 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * TIMING...10 AM to 10 PM today. * WINDS...From the southwest at 35 to 40 mph, with possible gusts to 60 mph. * IMPACTS...Very hazardous driving conditions. Possible large tree limbs broken and trees downed. Possible power outages from downed power lines. Lawn furniture, trash containers, and other objects could become airborne hazards. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ078-140-154-168-131645- /O.NEW.KSJT.WI.Y.0004.190313T1500Z-190314T0000Z/ Sutton-Brown-McCulloch-Menard- Including the cities of SONORA, BROWNWOOD, BRADY, and MENARD 343 AM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * TIMING...10 AM to 7 PM today. * WINDS...25 to 35 with gusts to 50 mph. * IMPACTS...Strong winds may result in hazardous driving conditions, especially on north-south roads. In addition, light outdoor objects may be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
724 WWUS74 KSJT 131904 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 204 PM CDT Wed Mar 13 2019 TXZ066-071>073-076-077-128-139-140000- /O.CAN.KSJT.HW.W.0001.000000T0000Z-190314T0300Z/ /O.EXA.KSJT.WI.Y.0004.000000T0000Z-190314T0000Z/ Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Callahan- Coleman- Including the cities of BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, CLYDE, BAIRD, CROSS PLAINS, and COLEMAN 204 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. The High Wind Warning has been cancelled. * TIMING...10 AM to 7 PM today. * WINDS...25 to 35 with gusts to 50 mph. * IMPACTS...Strong winds may result in hazardous driving conditions, especially on north-south roads. In addition, light outdoor objects may be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ049-054-064-065-098-099-113-114-127-140000- /O.EXT.KSJT.HW.W.0001.000000T0000Z-190314T0000Z/ Fisher-Nolan-Sterling-Coke-Haskell-Throckmorton-Jones-Shackelford- Taylor- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, and ABILENE 204 PM CDT Wed Mar 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...10 AM to 10 PM today. * WINDS...From the southwest at 35 to 40 mph, with possible gusts to 60 mph. * IMPACTS...Very hazardous driving conditions. Possible large tree limbs broken and trees downed. Possible power outages from downed power lines. Lawn furniture, trash containers, and other objects could become airborne hazards. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ078-140-154-168-140000- /O.CON.KSJT.WI.Y.0004.000000T0000Z-190314T0000Z/ Sutton-Brown-McCulloch-Menard- Including the cities of SONORA, BROWNWOOD, BRADY, and MENARD 204 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...10 AM to 7 PM today. * WINDS...25 to 35 with gusts to 50 mph. * IMPACTS...Strong winds may result in hazardous driving conditions, especially on north-south roads. In addition, light outdoor objects may be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 12, 1:01 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 12, 1:01 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 101 PM CDT Tue Mar 12 2019 .AVIATION... /18Z TAFS/ Look for very challenging flight weather to dominate West Central Texas, through 18Z Wednesday. MVFR ceilings will likely continue. Plus, a strong storm system will move across West Central Texas tonight and bring a squall line with numerous thunderstorms; some thunderstorms may be severe, with large hail and damaging winds the primary threats. Timing of the squall line, based on the latest HRRR model data, looks to be in the 07Z to 11Z window. Then, an associated cold front will produce very strong winds, from the southwest, beginning around 15Z. && .PREV DISCUSSION... /issued 639 AM CDT Tue Mar 12 2019/ AVIATION... /12Z TAFS/ MVFR/IFR conditions will continue through mid morning across the area. A few showers will affect SOA/JCT/BBD airports this morning. Radar shows a few thunderstorms west of JCT, but not expecting lightning in the airport vicinity, so did not include in the TAF. Brief VFR possible this afternoon, but conditions deteriorate after midnight as a cold front and squall line moves across the area. Included prevailing thunder and gusty winds in TAFS for the end of the period. Winds will increase out of the west behind the front 08 PREV DISCUSSION... /issued 447 AM CDT Tue Mar 12 2019/ SHORT TERM... (Today and Tonight) .Main Hazards in the short term are dense fog this morning, followed by severe storms with damaging winds and some flash flooding overnight... Abundant low level moisture ahead of a strong upper level storm system is resulting in areas of dense fog across mainly central and northern counties early this morning. Also seeing a few storms developing across the Edwards Plateau area, which will spread northeastward into our southern counties over the next few hours. Drizzle and light rain will continue through much of the morning...with some improvement by the afternoon. With rain and clouds through the day, instability should be a little lower for the afternoon than previously thought, so think afternoon thunderstorm development will be isolated. The main forecast concern for tonight will be the development of a squall line along a Pacific front late this evening out west...which will move into west central Texas during the overnight hours. Conditions are coming together for a squall line to develop, with damaging winds, hail and isolated tornadoes. Storm Prediction Center has put much of the area in an enhanced risk area for severe storms overnight. Also seeing the possibility of heavy rainfall across the eastern and northeastern areas with high precipitable water content. Storms should be moving quickly, but could still see localized flash flooding toward morning. LONG TERM... (Wednesday through Monday) A line of strong to severe thunderstorms will be exiting West Central Texas around sunrise Wednesday morning. A few lingering showers and thunderstorms will be possible through mid morning, mainly across our far eastern counties, with all activity moving east of our area by mid to late morning. The big story for Wednesday will be very strong winds that forecast behind a Pacific cold front that will move through the region. An upper level low, and attendant surface low, will move across southern Colorado and into southern Kansas on Wednesday. This will result in an increasing pressure gradient across West Central Texas, which will result in strong gusty winds. At this point, the strongest winds look to be across the Big Country, where the tighter pressure gradient will exist and 850mb winds are forecast to be in the 40 to 50 knot range. A high wind watch continues for most locations west of a Throckmorton, to San Angelo, to Ozona line for Wednesday. Current data suggest a High Wind Warning may be needed for portions of the Big Country, with a Wind Advisory most likely for the rest of the area, but will allow another model run or two before pulling the trigger on any advisories/warnings. Highs will be near seasonal normals, in the upper 60s to lows 70s. Below normal temperatures are forecast on Thursday with morning lows in the 40s and highs in the mid 50s to lower 60s. The next cold front is forecast to quickly move through the area late Thursday. This will help to keep temperatures below normal Friday through Sunday. Highs will generally be in the 50s, with overnight lows in the 30s. Generally dry conditions are forecast through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 69 45 57 / 100 5 0 0 San Angelo 48 70 44 60 / 100 0 0 0 Junction 52 73 45 66 / 100 5 0 0 Brownwood 51 70 46 60 / 100 20 0 0 Sweetwater 49 67 43 56 / 100 0 0 0 Ozona 50 70 43 62 / 100 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday morning through Wednesday evening for Callahan-Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && 99/99/99
Hazardous weather outlook, Mar 12, 5:33 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 533 AM CDT Tue Mar 12 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 533 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Dense fog is likely through mid morning. A few thunderstorms may develop by late afternoon...with damaging winds, large hail and lightning the main threats. A squall line will develop late tonight and move across west central Texas during the overnight hours. The main threats will be damaging winds, large hail, and isolated tornadoes. Heavy rainfall toward morning may produce flash flooding across the northeast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds and patchy blowing dust will develop during the afternoon along and west of an Ozona to Baird line. A High Wind Watch is in effect through much of the afternoon and early evening with winds of 40 to 50 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:24 AM CDT | Dense Fog Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 11 more | 6 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.